JLE

European Journal of Dermatology

MENU

Candesartan cilexetil induced pustular psoriasis Volume 13, issue 4, July 2003

Figures

See all figures

Authors
Department of Dermatology, Surugadai Nihon University Hospital, 1-8-13 kanda-Surugadai, Chiyoda-ku, Tokyo 101-8309, Japan.

Pustular eruptions caused by antihypertensitive drugs are relatively rare. They have been reported with β-adrenergic blocking agents, calcium channel blocker and angiotensin converting enzyme (ACE) inhibitors. Angiotensin II type 1 (AT1) receptor antagonists, as a new class of drug for hypertension, has become an established and popular treatment. We describe a patient with generalized pustular psoriasis induced by candesartan cilexetil (AT1 receptor antagonist), who was previously diagnosed as flexural psoriasis. It is known that AT1 receptor antagonists do not increase the bradykinin level, inhibiting the renin-angintensin system more potently than ACE inhibitor. But our results suggest that AT1 receptor antagonists could have some ACE inhibitor potency as an up-regulator for bradykinin in our patient, with pustular eruptions developing on the psoriatic background. To the best of our knowledge, there have been no reported cases of pustular psoriasis associated with AT1 receptor antagonists.